Alert archive / South Dakota / Wind Advisories in 2020
Wind Advisory 14, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Sep 2, 2020, 3:24 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Sep 2, 2020, 7:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2020, 3:24 AM CDT (08:24 UTC)
- In effect from
- Sep 2, 2020, 7:00 PM CDT
- Expired
- Sep 3, 2020, 3:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2910 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404 WWUS73 KABR 020824 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 324 AM CDT Wed Sep 2 2020 SDZ003>007-009-010-015-016-021630- /O.NEW.KABR.WI.Y.0014.200903T0000Z-200903T0500Z/ Corson-Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Dewey- Potter- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Mobridge, Ipswich, Isabel, and Gettysburg 324 AM CDT Wed Sep 2 2020 /224 AM MDT Wed Sep 2 2020/ ...WIND ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT... * WHAT...West winds 20 to 30 mph becoming northwest and increasing to 25 to 35 mph with gusts up to 45 to 55 mph expected. * WHERE...Corson, Campbell, McPherson, Brown, Marshall, Walworth, Edmunds, Dewey and Potter Counties. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to midnight CDT /11 PM MDT/ tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ008-011-017>023-033>037-045-048-051-021630- /O.NEW.KABR.WI.Y.0014.200903T0300Z-200903T0800Z/ Traverse-Big Stone-Roberts-Day-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Wheaton, Ortonville, Sisseton, Webster, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 324 AM CDT Wed Sep 2 2020 /224 AM MDT Wed Sep 2 2020/ ...WIND ADVISORY IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 3 AM CDT /2 AM MDT/ THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...From 10 PM CDT /9 PM MDT/ this evening to 3 AM CDT /2 AM MDT/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dorn
5 follow-up statements
059 WWUS73 KABR 021545 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1045 AM CDT Wed Sep 2 2020 SDZ003>007-009-010-015-016-030000- /O.CON.KABR.WI.Y.0014.200903T0000Z-200903T0500Z/ Corson-Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Dewey- Potter- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Mobridge, Ipswich, Isabel, and Gettysburg 1045 AM CDT Wed Sep 2 2020 /945 AM MDT Wed Sep 2 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT... * WHAT...West winds 20 to 30 mph, becoming northwest and increasing to 25 to 35 mph in the evening, with gusts up to 45 to 55 mph expected. * WHERE...Walworth, Corson, McPherson, Campbell, Marshall, Brown, Edmunds, Potter and Dewey Counties. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to midnight CDT /11 PM MDT/ tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ008-011-017>023-033>037-045-048-051-030000- /O.CON.KABR.WI.Y.0014.200903T0300Z-200903T0800Z/ Traverse-Big Stone-Roberts-Day-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Wheaton, Ortonville, Sisseton, Webster, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1045 AM CDT Wed Sep 2 2020 /945 AM MDT Wed Sep 2 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 3 AM CDT /2 AM MDT/ THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...From 10 PM CDT /9 PM MDT/ this evening to 3 AM CDT /2 AM MDT/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KF
186 WWUS73 KABR 022022 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 322 PM CDT Wed Sep 2 2020 SDZ003>007-009-010-015-016-030500- /O.CON.KABR.WI.Y.0014.200903T0000Z-200903T0500Z/ Corson-Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Dewey- Potter- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Mobridge, Ipswich, Isabel, and Gettysburg 322 PM CDT Wed Sep 2 2020 /222 PM MDT Wed Sep 2 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT... * WHAT...West winds 20 to 30 mph, becoming northwest and increasing to 25 to 35 mph in the evening, with gusts up to 45 to 55 mph expected. * WHERE...Walworth, Corson, McPherson, Campbell, Marshall, Brown, Edmunds, Potter and Dewey Counties. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to midnight CDT /11 PM MDT/ tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ008-011-017>023-033>037-045-048-051-030500- /O.CON.KABR.WI.Y.0014.200903T0300Z-200903T0800Z/ Traverse-Big Stone-Roberts-Day-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Wheaton, Ortonville, Sisseton, Webster, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 322 PM CDT Wed Sep 2 2020 /222 PM MDT Wed Sep 2 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 3 AM CDT /2 AM MDT/ THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...From 10 PM CDT /9 PM MDT/ this evening to 3 AM CDT /2 AM MDT/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KF
187 WWUS73 KABR 030016 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 716 PM CDT Wed Sep 2 2020 SDZ006-007-030800- /O.EXT.KABR.WI.Y.0014.000000T0000Z-200903T0800Z/ Brown-Marshall- Including the cities of Aberdeen and Britton 716 PM CDT Wed Sep 2 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CDT THURSDAY... * WHAT...West winds 20 to 30 mph, becoming northwest and increasing to 25 to 35 mph in the evening, with gusts of 45 to 55 mph expected. * WHERE...Walworth, Corson, McPherson, Campbell, Marshall, Brown, Edmunds, Potter and Dewey Counties. * WHEN...Until 3 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ003>005-009-010-015-016-030500- /O.CON.KABR.WI.Y.0014.000000T0000Z-200903T0500Z/ Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter- Including the cities of McIntosh, Herreid, Eureka, Mobridge, Ipswich, Isabel, and Gettysburg 716 PM CDT Wed Sep 2 2020 /616 PM MDT Wed Sep 2 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... * WHAT...West winds 20 to 30 mph, becoming northwest and increasing to 25 to 35 mph in the evening, with gusts of 45 to 55 mph expected. * WHERE...Walworth, Corson, McPherson, Campbell, Marshall, Brown, Edmunds, Potter and Dewey Counties. * WHEN...From 7 PM CDT /6 PM MDT/ this evening to midnight CDT /11 PM MDT/ tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-SDZ008-011-017>023-033>037-045-048-051-030800- /O.CON.KABR.WI.Y.0014.200903T0300Z-200903T0800Z/ Traverse-Big Stone-Roberts-Day-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Wheaton, Ortonville, Sisseton, Webster, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 716 PM CDT Wed Sep 2 2020 /616 PM MDT Wed Sep 2 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT /2 AM MDT/ THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...From 10 PM CDT /9 PM MDT/ this evening to 3 AM CDT /2 AM MDT/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
065 WWUS73 KABR 030506 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1206 AM CDT Thu Sep 3 2020 SDZ003>005-009-010-015-016-030615- /O.EXP.KABR.WI.Y.0014.000000T0000Z-200903T0500Z/ Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter- Including the cities of McIntosh, Herreid, Eureka, Mobridge, Ipswich, Isabel, and Gettysburg 1206 AM CDT Thu Sep 3 2020 /1106 PM MDT Wed Sep 2 2020/ ...WIND ADVISORY HAS EXPIRED... Northwest winds have diminished some but will remain gusty between 30 to 40 mph during the next few hours.. $$ MNZ039-046-SDZ006>008-011-017>023-033>037-045-048-051-030800- /O.CON.KABR.WI.Y.0014.000000T0000Z-200903T0800Z/ Traverse-Big Stone-Brown-Marshall-Roberts-Day-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- Including the cities of Wheaton, Ortonville, Aberdeen, Britton, Sisseton, Webster, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1206 AM CDT Thu Sep 3 2020 /1106 PM MDT Wed Sep 2 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT /2 AM MDT/ EARLY THIS MORNING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...From 10 PM CDT /9 PM MDT/ this evening to 3 AM CDT /2 AM MDT/ Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
760 WWUS73 KABR 030759 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 259 AM CDT Thu Sep 3 2020 MNZ039-046-SDZ006>008-011-017>023-033>037-045-048-051-030900- /O.EXP.KABR.WI.Y.0014.000000T0000Z-200903T0800Z/ Traverse-Big Stone-Brown-Marshall-Roberts-Day-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- Including the cities of Wheaton, Ortonville, Aberdeen, Britton, Sisseton, Webster, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 259 AM CDT Thu Sep 3 2020 /159 AM MDT Thu Sep 3 2020/ ...WIND ADVISORY WILL EXPIRE AT 3 AM CDT /2 AM MDT/ EARLY THIS MORNING... Northwest winds have continued to gradually diminish early this morning across the advisory area. Breezy conditions will remain possible for the next couple of hours with gusts between 30 and 40 mph, but an overall improvement is expected prior to sunrise. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Sep 2, 12:38 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 2, 12:38 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1238 AM CDT Wed Sep 2 2020
.UPDATE...
Issued at 1236 AM CDT Wed Sep 2 2020
See below for an aviation forecast discussion for the 06Z TAFs.
UPDATE Issued at 814 PM CDT Tue Sep 1 2020
Allowed the Red Flag Warning over the north central part of South
Dakota to expire, and went ahead and upgraded tomorrow's Fire
Weather Watch to a Red Flag Warning. Otherwise, the current
forecast is on track and no other changes made at this time.
&&
.SHORT TERM...(This Evening through Wednesday Night)
Issued at 243 PM CDT Tue Sep 1 2020
Fire weather remains the main concern in the short term as dry
conditions persist. A cold front will push through the region on
Wednesday and Wednesday night. Daytime mixing winds ahead of the
front will help bump temperatures into the 80s and 90s. However,
timing of the front has slowed a bit from previous model runs, so
the strongest winds associated with it will not coincide with the
best daytime heating. That said, min RH will still fall to around 20
percent across central SD with breezy winds expected. The Fire
Weather Watch should be upgraded to a Red Flag Warning for
Wednesday after today's RFW expires.
Post-frontal winds could briefly gust to near Wind Advisory
criteria Wednesday night before high pressure builds in from the
west early Thursday morning.
.LONG TERM...(Thursday through Tuesday)
Issued at 243 PM CDT Tue Sep 1 2020
Will start the period 12Z Thursday with the large 500mb trough set
up from northern and eastern Canada, through our eastern counties
and down through eastern TX. Out west, the 500mb high will continue
to strengthen over NV/UT/AZ. While some ridging will push in for the
weekend, mainly northwesterly flow will linger over the Northern
Plains through the entire extended period.
Cooler, northwest winds will be the rule Thursday, with temperatures
topping out in the 70s (around 5-7 degrees below average) as 850mb
temperatures fall between 6C and 11C in the afternoon. The
warmest air will remain over central SD. While a wave moving
through the northwesterly flow aloft Thursday night into Friday
morning could bring in a few more clouds to the Dakotas and
Minnesota, we're still expecting dry weather to continue in the
CWA. A warming trend will take hold Friday-Saturday, with highs
back in the 80s to low 90s Saturday afternoon as a warm front
pushes overhead, and 50s dewpoints briefly return. A few overnight
showers or storms could be possible over eastern SD/western MN,
enhanced by a LLJ.
Showers and thunderstorms, at least a slight chance, will return
west river Monday morning and across the entire area Monday
afternoon through Tuesday. Monday night looks to be our highest
chance of getting a wetting rain. Will limit potential of thunder at
slight chance, with the higher chance staying well to our south.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1236 AM CDT Wed Sep 2 2020
Terminals KABR,KATY,KPIR,KMBG
VFR conditions are forecast to prevail across the area overnight
and through the day Wednesday. West to southwest winds will
increase into the 15 to 25 knot range early Wednesday afternoon,
then will shift to the northwest during the evening hours.
***Construction to improve taxiways at both KABR/KPIR terminals
may cause an occasional temporary visibility reduction due
to blowing dust (bldu), mainly during daytime hours UFN.***
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning from noon CDT /11 AM MDT/ today to 8 PM CDT /7
PM MDT/ this evening for SDZ267>270.
MN...None.
&&
UPDATE...Dorn
SHORT TERM...Wise
LONG TERM...KF
AVIATION...DornHazardous weather outlook, Sep 1, 4:43 AM CDT, 22 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 443 AM CDT Tue Sep 1 2020 SDZ003>005-009-010-015>017-033>037-045-048-051-020945- Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 443 AM CDT Tue Sep 1 2020 /343 AM MDT Tue Sep 1 2020/ This Hazardous Weather Outlook is for central South Dakota and north central South Dakota. .DAY ONE...Today and tonight. Conditions that promote wildfire development and expansion are forecast for this afternoon across portions of north central South Dakota. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Conditions that promote wildfire development and expansion are forecast for Wednesday afternoon across much of central and north central South Dakota. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ006>008-011-018>023-020945- Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark-Codington- Grant-Hamlin-Deuel- 443 AM CDT Tue Sep 1 2020 This Hazardous Weather Outlook is for west central Minnesota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Dorn
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:07 PM CDT | Red Flag Warning | ABR | 24 hr |
Nearby
Wind Advisories in South Dakota, 2020Wind Advisories in Minnesota, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.